MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA WITH PROGAV 2.0; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA WITH PROGAV 2.0; HYDROCEPHALUS MANAGEMENT
Model Number FX992T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: a deformation of the outer housing of the prosa valve was observed through the visual inspection.The prosa valve housing was subsequently measured and confirmed the presence of a deformation.The housing deformation measured at -0.0715 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: both valves were tested and are not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Results: first, we performed a visual inspection of the prosa and the progav 2.0.A deformation of the outer housing of the progav 2.0 valve was observed through the visual inspection.The deformation was confirmed through a measurement of the parallelism of the valve housing.Additional were observed, tissue residues on the ligature of the products.Next, we tested the permeability of the valves.Both valves were shown to be permeable.Additionally, we tested the adjustability as well as the brake functionality and brake force of the valves.The valves were not adjustable.The brake functionality was fully operational, however due to non- adjustability of the valves, it was not possible to measure the brake force.Finally, we have dismantled the valves.Inside both valves we have found build-up of substances (likely protein).Based on our investigation, we confirm that the valves were non-adjustable at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.The cause of the deformation of the prosa valve could not be determined through our investigation.Significant outside pressure, for example by too much force from the prosa adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4) no further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was a problem with a prosa shunt system with progav 2.0.The valves are not adjustable.Patient information: age: (b)(6) years.Weight: (b)(6) kg.Height: 117 cm.Gender: unknown.Date of implantation: (b)(6) 2018.Date of removal: (b)(6) 2020.

Brand Name
PROSA WITH PROGAV 2.0
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10743775
Report Number3004721439-2020-00224
Device Sequence Number3312550
Product Code JXG
UDI-Device Identifier04041906138431
UDI-Public04041906138431
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model NumberFX992T
Device Catalogue NumberFX992T
Device Lot Number20039337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight21